Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#235480] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Procopiuc, CM; Varadarajan, KR, Approximation algorithms for a k-line center, Algorithmica (New York), vol. 42 no. 3-4 (2005), pp. 221-230 [doi]
    (last updated on 2018/11/16)

    Given a set P of n points in ℝd and an integer k > 1, let w* denote the minimum value so that P can be covered by k congruent cylinders of radius w*. We describe a randomized algorithm that, given P and an ε > 0, computes k cylinders of radius (1 + ε) w* that cover P. The expected running time of the algorithm is O(n log n), with the constant of proportionality depending on k, d, and ε. We first show that there exists a small "certificate" Q ⊆ P, whose size does not depend on n, such that for any k congruent cylinders that cover Q, an expansion of these cylinders by a factor of (1 + ε) covers P. We then use a well-known scheme based on sampling and iterated re-weighting for computing the cylinders. © 2005 Springer Science+Business Media, Inc.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320